Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada, Efavirenz, Crestor and Ezetrol
Jan 15, 2011

Hi there

I have been on cholesterol medication for 5 years and HAART for 6 months.

Within days of starting HAART, I developed tiny red spots over the lower parts of my legs and feet. They are not sore or itchy and if I could not see them, I would not know they were there. Their intensity varies but I have not been able to pin-poingt this to anything specific. They are identical to spots I developed before falling very ill and being diagnosed with HepB in 2007. Even before starting HAART, my HepB worked itself out of my system and it is no longer picked up on tests. My liver counts are all normal ever since and my VL is undetectable since beginning treatment.

What could the cause of these tiny red spots be? While they are not getting in the way of my living life normally, it would be great to know what causes them!

Many thanks!

Response from Dr. Henry

Skin rashes are common in the general population and more common in HIV+ persons whether on or off antiretroviral therapy. A detailed examinaton and history is key to proper diagnosis. Common rashes in HIV+ persons that mimic what you describe include folliculitis (often eosinophilic), seborrhea, atopic dermatitis, fungal skin infectious, drug rash, petechiae, and psoriasis. Often evaluation by a dermatologist often involving a skin biopsy is necessary to more precisely determine the diagnosis and thus better target therapy. Red dots near hair follicles are suggestive of folliculitis which can be allergic or infectious in nature so a magnified exam of the red spots may be helpful. KH



Previous
Follow up question
Next
I forgot my Combivir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement